Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 3:41 PM CDT for Stearns County, Minnesota. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 18, 2009, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:44 PM CDT | HAIL 0.25 | 2 Ene St Rosa, MN | |
| Jun 18, 4:45 PM CDT | HAIL 1.5 | 4 Wnw Holdingford, MN | |
| Jun 18, 4:49 PM CDT | HAIL 0.5 | 3 W Melrose, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 18, 3:12 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 182041
SVRMPX
MNC145-182145-
/O.NEW.KMPX.SV.W.0018.090618T2041Z-090618T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STEARNS COUNTY IN CENTRAL MINNESOTA...
* UNTIL 445 PM CDT
* AT 337 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 10 MILES WEST OF ELROSA...OR ABOUT 12 MILES
EAST OF GLENWOOD...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ELROSA...
SAUK CENTRE...
MEIRE GROVE...
FARMING...
ST ROSA...
NEW MUNICH...
MELROSE...
FREEPORT...
ALBANY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4555 9455 4554 9513 4559 9514 4577 9513
4578 9454
TIME...MOT...LOC 2041Z 256DEG 12KT 4561 9512
$$
TRH4 follow-up statements
000
WWUS53 KMPX 182101
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
401 PM CDT THU JUN 18 2009
MNC145-182145-
/O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/
STEARNS MN-
401 PM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN STEARNS COUNTY...
AT 400 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SAUK CENTRE TO 3 MILES NORTHEAST OF PADUA...AND
MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...ELROSA...MEIRE GROVE...
GREENWALD...MELROSE...ST ROSA...NEW MUNICH AND FREEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4555 9455 4554 9513 4559 9514 4577 9505
4578 9480 4577 9454
TIME...MOT...LOC 2101Z 261DEG 12KT 4577 9492 4560 9502
$$
TRH000 WWUS53 KMPX 182113 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 PM CDT THU JUN 18 2009 MNC145-182145- /O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/ STEARNS MN- 413 PM CDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN STEARNS COUNTY... AT 409 PM CDT... RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF SAUK CENTRE TO 4 MILES SOUTHWEST OF MEIRE GROVE...AND MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE...MEIRE GROVE...GREENWALD... MELROSE...ST ROSA...NEW MUNICH...FREEPORT...ALBANY AND FARMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. && LAT...LON 4577 9454 4555 9455 4560 9510 4577 9498 TIME...MOT...LOC 2113Z 262DEG 16KT 4577 9481 4561 9492 $$ TRH
000 WWUS53 KMPX 182123 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 423 PM CDT THU JUN 18 2009 MNC145-182145- /O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/ STEARNS MN- 423 PM CDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH CENTRAL STEARNS COUNTY... AT 419 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ST ROSA TO MEIRE GROVE...AND MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE...ST ROSA...NEW MUNICH... FREEPORT...ALBANY AND FARMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. && LAT...LON 4560 9506 4577 9486 4577 9454 4555 9455 TIME...MOT...LOC 2123Z 266DEG 18KT 4577 9470 4563 9488 $$ TRH
000 WWUS53 KMPX 182135 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 435 PM CDT THU JUN 18 2009 MNC145-182145- /O.CON.KMPX.SV.W.0018.000000T0000Z-090618T2145Z/ STEARNS MN- 435 PM CDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN STEARNS COUNTY... AT 432 PM CDT... RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ST ROSA TO MELROSE...AND MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE...NEW MUNICH...FREEPORT AND ALBANY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. && LAT...LON 4563 9495 4577 9483 4577 9454 4558 9455 TIME...MOT...LOC 2135Z 268DEG 24KT 4577 9458 4564 9477 $$ TRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT THU JUN 18 2009 .DISCUSSION... ACTIVE AFTERNOON/EVENING STARTING TO UNFOLD ACROSS CWA AS MOIST AND UNSTABLE AIR MASS IS IN PLACE. THANKS TO MORNING MCS THAT WENT ACROSS IOWA...SURFACE ANALYSIS IS A LITTLE MESSY...BUT THERE IS A PSEUDO WARM FRONT FROM ALEXANDRIA...TO THE TWIN CITIES AND OVER TO EAU CLAIRE. DEWPOINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S SOUTH OF THIS BOUNDARY AND CURRENT LAPS ANALYSIS SHOWS MLCAPES AROUND 2500 J/KG IN WRN MN AND ALL GUIDANCE BUT NAM INCREASES MLCAPES TO NEAR 4000 J/KG ACROSS SRN MN BY 00Z THIS EVENING. SHEER IS FORECAST TO INCREASE THROUGH THE AFTERNOON...AND WITH PRESSURE FALLS CURRENTLY BEING SEEN ACROSS ERN SODAK...THIS STILL LOOKS LIKELY. ALOFT...SEEING TWO SHORTWAVES NEAR THE AREA. THE FIRST IS OVER SERN NODAK AND HAS HELPED KICK OFF SEVERE STORMS CURRENTLY OVER THE NW CWA. ANOTHER WAVE CAN BE SEEN ACROSS SRN SODAK AND HAS HAD A FIELD OF ACCUS ASSOCIATED WITH IT ALL DAY. AS THIS GETS INTO THE CWA IN THE NEXT COUPLE OF HOURS...IT SHOULD HELP LEAD TO MORE WIDESPREAD CONVECTION AS IT SHOULD HELP BREAK THE CAP SEEN ON THE 18Z SOUNDING FROM MPX. THIS ACTIVITY WILL LIKELY CONGEAL INTO AN MCS OVER SE MN TONIGHT AS 20 TO 30 KT LLJ POKES UP FROM IOWA INTO THAT AREA. FOR FRIDAY...ANOTHER STRONG SHORTWAVE IS FORECAST TO MOVE THROUGH THE AREA DURING THE DAY WHILE PUSHING A COLD FRONT ACROSS THE CWA. BOTH OF THESE FEATURES WILL BEGIN MOVING ACROSS MN IN THE MORNING AND BE NEAR THE MN/WI BORDER BY THE AFTERNOON. MLCAPES ARE AGAIN FORECAST TO BE AROUND 3000 J/KG...WILL SEE ANOTHER CHANCE FOR SEVERE WEATHER...THOUGH THIS TIME SEVERE CHANCES WILL BE BEST ACROSS SE MN AND WI. STORM CHANCES WILL WILL FINALLY DIMINISH ON SATURDAY AS SHORTWAVE RIDGE MOVES OVERHEAD AND MID AND UPPER LEVELS DRY OUT. TO GO ALONG WITH WITH THE DRYING OUT...WARM UP WILL BEGIN AND WILL START SEEING HIGHS IN THE MID AND UPPER 80S. NEXT SHOT FOR THUNDERSTORMS LOOKS TO BE SUNDAY/SUNDAY NIGHT AS ALL MODELS BRING SHORTWAVE AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE. NAM AND ECMWF ARE FURTHEST EAST WITH THIS WAVE AND GENERATE SOME LIGHT QPF ACROSS THE CWA. GFS TAKES MOST OF THIS ENERGY ACROSS THE DAKOTAS AND GENERATES VERY LITTLE PRECIP OVER THE MPX CWA. WITH THE SHORTWAVE MOVING THROUGH DURING THE AFTERNOON... FELT THERE IS ENOUGH SUPPORT TO HAVE 20 TO 30 POPS ACROSS AREA SUNDAY/SUNDAY NIGHT. GOING INTO NEXT WEEK...SUBTROPICAL RIDGE BUILDS INTO AREA MONDAY AND TUESDAY...WHICH SHOULD ALLOW TEMPERATURES TO WARM INTO THE 90S AND PUSH THUNDERSTORM STORM ACTIVITY TO THE NORTH OF THE CWA. TUESDAY NIGHT...SHORTWAVE MOVING ACROSS NRN MANITOBA WILL PUSH A COLD FRONT INTO THE CWA. GFS AND ECMWF STALL THIS FRONT OUT ACROSS THE AREA WEDNESDAY AND THURSDAY WHICH MAY LEAD TO ANOTHER ROUND OF PRIMARILY NOCTURNAL MCS TYPE ACTIVITY FOR THE MIDDLE OF NEXT WEEK. && .AVIATION.../18Z TAF ISSUANCE/ CONCERN FOR ALL TAFS SITES IS WITH RPD CONVECTIVE DVLPMT NEXT SRVL HRS. REMNANT CLDS FM MRNG CONVECTION ARE RPLY PEALING AWAY ALLOWING TEMPS TO JUMP AND INSTAB TO INCRS IN SW MN. SFC WNDS HV ALSO COME ARND TO THE SW IN SW MN. SATL IMAGERY SHWS SHRTWV MVG ACRS CNTL SODAK WITH ACCAS DVLPG ALNG IT. EXPECT TSTMS TO DVLP AHD OF THIS FEATURE AND ALNG SFC BNDRY FM E SODAK INTO SW MN INTO NW AND CNTL IA NEXT FEW HRS. WITH 850 MB JET TRANSLATING ACRS IA INTO SW WI DRNG AFTN/EVE MCS DVLPMT N OF WRMFNT LOOKING PRETTY GUD...WHICH CUD AFFECT MAINLY EAU. MOST CONVECTION SHUD BE OVR BFR 01Z W CWA AND 06Z E TAF SITES. WITH HIGH SFC DWPTS AND MOIST LOW LVL AMS..SM STRATUS/FOG PSBL LT TNGHT. ANOTHER CHC SHWRS/TSTMS W TAF SITES BFR 18Z FRI AS UPR TROF MVS THRU. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/BAP
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT THU JUN 18 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 230 PM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 18, 2:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL ALEXANDRIA 45.87N 95.38W
06/18/2009 E1.75 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 3:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL NELSON 45.88N 95.27W
06/18/2009 E0.50 INCH DOUGLAS MN POST OFFICE
&&
CARLYONLocal storm report, Jun 18, 3:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL OSAKIS 45.87N 95.15W
06/18/2009 E0.88 INCH DOUGLAS MN POST OFFICE
&&
CARLYONLocal storm report, Jun 18, 3:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 2 S OSAKIS 45.84N 95.15W
06/18/2009 E0.88 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Jun 18, 3:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 PM CDT THU JUN 18 2009
MNZ048-049-182130-
POPE-STEARNS-
333 PM CDT THU JUN 18 2009
...THUNDERSTORMS MOVING OVER POPE AND STEARNS COUNTIES THROUGH 430
PM CDT...
AT 332 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF SEDAN. THIS STORM WAS MOVING EAST AT 15
MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GROVE LAKE.
PADUA.
ELROSA.
SAUK CENTRE.
MEIRE GROVE.
MELROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4566 9422 4549 9520 4566 9529 4577 9496
4578 9447
TIME...MOT...LOC 2033Z 249DEG 15KT 4561 9512
TRHLocal storm report, Jun 18, 3:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL OSAKIS 45.87N 95.15W
06/18/2009 M0.88 INCH DOUGLAS MN TRAINED SPOTTER
&&
DFCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin, Waseca, Watonwan | 33 min |
| Jun 17, 7:14 PM CDT | Tornado Warning | MPX | Le Sueur, Rice | 31 min |
| Jun 17, 7:16 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 44 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 56 min |
| Jun 17, 8:04 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 26 min |
| Jun 17, 8:24 PM CDT | Tornado Warning | MPX | Steele | 33 min |
| Jun 17, 9:22 PM CDT | Special Weather Statement | MPX | Goodhue | 113 min |
| Jun 17, 9:53 PM CDT | Special Weather Statement | MPX | Chisago, Dakota, Goodhue, Ramsey, Washington | 97 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 42 min |
| Jun 17, 11:08 PM CDT | Special Weather Statement | MPX | Dakota | 52 min |
| Jun 17, 11:20 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| Jun 18, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 50 min |
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 55 min |
| Jun 18, 2:27 PM CDT | Tornado Warning | MPX | Douglas | 48 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 53 min |
| Jun 18, 2:54 PM CDT | Tornado Warning | MPX | Todd | 51 min |
| Jun 18, 3:33 PM CDT | Special Weather Statement | MPX | Stearns | 57 min |
| Jun 18, 3:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 18, 4:16 PM CDT | Special Weather Statement | MPX | Morrison | 59 min |
| Jun 18, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 43 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Stearns | 62 min |
| Jun 18, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 56 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 58 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.